Alert archive / Alabama / Tornado Warnings in 2020

Tornado Warning 12, NWS Birmingham, AL

February 6, 2020Dallas County, Alabama

NWS Birmingham, AL issued this tornado warning at Feb 6, 2020, 2:50 AM CST for Dallas County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2020, 2:50 AM CST (08:50 UTC)
Expired
Feb 6, 2020, 3:15 AM CST
In force
25 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Dallas County, AL

The radar

The Birmingham radar (KBMX), 95 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 3:03 AM CSTTSTM WND DMG1 E Tyler, ALTREES DOWN ON COUNTY ROAD 7. TIMING/LOCATION UNCERTAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 11:48 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2020-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2020-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

307 
WFUS54 KBMX 060850
TORBMX
ALC047-060915-
/O.NEW.KBMX.TO.W.0012.200206T0850Z-200206T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
250 AM CST Thu Feb 6 2020

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Southeastern Dallas County in south central Alabama...

* Until 315 AM CST.
    
* At 249 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Dallas Lake, or 14 miles south of Selmont-West
  Selmont, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Selma, Selmont-West Selmont, Dallas Lake, Belknap, Gardner Island,
  Burnsville, Tyler, Dannelly Reservoir, Selma Drag Strip,
  Carlowville and Craig Field Aiport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3215 8718 3258 8690 3254 8691 3248 8689
      3246 8686 3244 8687 3243 8683 3241 8685
      3236 8681 3234 8681 3233 8685 3231 8685
      3230 8683 3228 8686 3226 8686 3222 8689
      3222 8691 3220 8691 3208 8702
TIME...MOT...LOC 0849Z 213DEG 46KT 3217 8707 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

17/KLAWS
1 follow-up statement
849 
WWUS54 KBMX 060902
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
302 AM CST Thu Feb 6 2020

ALC047-060915-
/O.CON.KBMX.TO.W.0012.000000T0000Z-200206T0915Z/
Dallas AL-
302 AM CST Thu Feb 6 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM CST FOR EAST
CENTRAL DALLAS COUNTY...
    
At 302 AM CST, a severe thunderstorm capable of producing a tornado
was located near Tyler, or 8 miles southeast of Selmont-West Selmont,
moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tyler and Gardner Island. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3228 8699 3246 8686 3244 8687 3243 8683
      3241 8685 3236 8681 3234 8681 3233 8685
      3231 8685 3230 8683 3228 8686 3226 8686
      3222 8689 3222 8691 3220 8691 3223 8695
TIME...MOT...LOC 0902Z 226DEG 44KT 3227 8692 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

17/KLAWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 5, 11:49 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Feb 5, 11:49 PM CST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Birmingham AL
1149 PM CST Wed Feb 5 2020

.UPDATE...
For 06Z Aviation.

&&

.SHORT TERM...
/Updated at 0827 PM CST Wed Feb 05 2020/

The Tornado Watch for parts of Central Alabama has been canceled.
But please take note, the severe threat for the overnight hours
is not over. We will maintain a risk for damaging winds, flooding
rains, and an isolated tornado through 10 am Thursday morning.

We are in a lull right now concerning the intensity of the storms
over Central Alabama. Showers and storms developed over southern
areas much more than originally anticipated, shunting the
potential instability. Additionally, the upper wave that enhanced
the convection has moved northward and was into the lower Ohio
Valley. Therefore, surface based storms are limited at best. There
remains plenty of low level helicity and overall shear.

Another potent wave is visible on the latest satellite imagery
moving over far southern Texas and pivoting our way. This feature
should significantly increase the low level winds and allow a
surface low along the front. As this low develops and moves north
northeast, the upper trough will push the front eastward. With all
this said, an increase in convective strength is expected after
midnight. The main challenge is how far north the threat will
extent with the next wave. We are advertising an area south of a
Demopolis to Roanoke for the best chance, but some threat remains
for the entire area. The threat should end as the wave exits
northward on Thursday morning.

Due to the enhancement of the convection late tonight, the Flash
Flood Watch will remain in effect. Parts of Central Alabama are
still on target to reach the 2-4 inch rainfall amounts range.

75

Previous short-term discussion:
/Updated at 1208 PM CST Wed Feb 05 2020/
Today through Thursday afternoon.

We continue to highlight a risk of strong to severe storms later
this afternoon, through the overnight hours and into Thursday
morning as a storm system moves from west to east across the area.
The strongest storms will be capable of producing damaging winds
to 60 mph, small hail and a few tornadoes. Additionally, a
prolonged period of moderate to heavy rain coupled with recent
moist ground conditions will support localized flash flooding,
especially in urbanized, low-lying and poor drainage areas.

At this time, the morning showers and storms across our northwest
have quickly lifted north into the Tennessee Valley while a
relative lull was in place across much of our forecast area.
Deeper convection was ongoing along the Central Gulf Coast region
and expect this activity to continue to push northeast into our
southern and southeast counties later this afternoon and into
early evening.

Expect the surface low over Louisiana to ride northeast along the
stationary front this afternoon while a series of impulses aloft
move across the area from the southwest. The better forcing and
dynamics will be in close proximity to the surface low lifting
northeast out of Mississippi later this afternoon and into the
evening across our western counties, however, the extent and
magnitude of this risk is highly dependent on available
instability which may be hampered to an extent by the ongoing deep
convection to our south.

This evening and overnight expect upper level forcing and support
to increase as the upper trough approaches from the west and more
organized convection is forecast to our west, gradually becoming
more linear with time over Mississippi and approaching the area
from the west as we move through the overnight hours and into
Thursday morning.

With the forced linear convection and potential isolated
convection ahead of it progressing east with time Thursday
morning, expect higher instability values potentially to reside
across our southern and southeast counties where the potential
will be best for the stronger activity. Again, the extent and
magnitude of severe weather potential will largely be governed by
the available instability. The dynamical forcing and support will
be favorable for severe weather as the Low Level Jet develops this
evening and intensifies overnight through Thursday morning as it
pushes east across our central and eastern counties.

Southerly low-level winds will become southwest later tonight and
into the day Thursday followed by a more abrupt shift to the west
and eventually northwest as a cold front arrives and pushes east
across the area. With few breaks in the clouds expected, the
destabilization will largely be dictated by low-level warm air
advection and continued positive moisture advection from the south
while height falls and cooling aloft will result as the upper
level trough nears from the west. The instability realization
remains the primary uncertainty in the forecast as overall the
area will be in a favorable position with wind shear, jet
structures in the low, mid and upper levels and forcing with
steepening lapse rates aloft with the approach of the upper
trough.

Convection will gradually taper off from west to east through the
morning hours Thursday as cooler air filters in from the
northwest. Lingering low clouds with rain showers are expected
across much of the area through midday Thursday as drier air aloft
will be slow to arrive behind the departing trough as it takes on
a more negative tilt and swings northeast over the Carolinas into
the Mid Atlantic Region.

05

.LONG TERM...
/Updated at 320 AM CST Wed Feb 05 2020/
Thursday Night through Through Tuesday.

As we progress into Thursday night the system will begin to exit the
area. Still going to have some lingering rain that will be occurring
post-frontal, with the best chances in the east through the
overnight hours. Rain will be shifting east through the night and
should exit the region by sunrise. Will keep precipitation as liquid
through the period.

Colder and dry on Friday with the wrap around cloud cover from the
upper level system moving through. The next system will move quickly
into the region on Saturday and bring a chance of rain by the
afternoon and into the evening hours. This system moves out and then
the next system moves in Monday from the west as a front, but will
stall out by Tuesday morning across the north, before lifting slowly
northward on Tuesday. Models are indicating that this front may sit
across the north for several days and may become a flooding issue
here. Much more on this as the system draws closer. Lows will be in
the 30s and 40s through the weekend and then the 40s and 50s by
Monday and Tuesday.  Highs will be in the 50s to low 60s through the
weekend and then the 60s and 70s by Tuesday.

16

&&

.AVIATION...
06Z TAF Discussion.

Messy forecast for the next 24 hours as the front slowly works
through. On a whole the worst conditions are across the north
through 18z and then the southern sites after 15z through 00z.
Currently the line of showers and storms is impacting TCL and
will be impacting BHM/EET/ASN/ANB within the next few hours.

16

&&

.FIRE WEATHER...

Rain and thunderstorm chances will increase this evening with
some strong to severe storms possible. Additionally, locally heavy
rainfall may result in some areas. This system will affect the
area through tomorrow evening followed by decreasing coverage of
showers overnight into early Friday morning. Another system will
bring more rain chances to the area Saturday afternoon and
evening. With the wet weather forecast, expect relative humidity
values to remain elevated through at least Friday afternoon.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     63  63  35  47  34 / 100 100  50  10  10
Anniston    64  65  36  48  35 / 100 100  60  10  10
Birmingham  62  62  37  49  38 / 100 100  40  10  10
Tuscaloosa  57  57  37  53  39 / 100  90  40   0  10
Calera      62  62  36  50  37 / 100 100  40  10  10
Auburn      62  67  39  49  36 / 100 100  80  10   0
Montgomery  64  68  38  53  38 / 100 100  50   0   0
Troy        63  70  39  53  37 / 100 100  60   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flash Flood Watch through Thursday afternoon for the following
counties: Autauga...Barbour...Bibb...Blount...Bullock...
Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne...
Coosa...Dallas...Elmore...Etowah...Greene...Hale...Jefferson...
Lee...Lowndes...Macon...Marengo...Montgomery...Perry...Pike...
Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...
Tallapoosa...Tuscaloosa.

&&
Hazardous weather outlook, Feb 5, 3:09 PM CST, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
309 PM CST Wed Feb 5 2020

ALZ011>015-017>050-070015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
309 PM CST Wed Feb 5 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a threat of tornadoes, damaging winds, quarter size hail,
and localized flooding through tonight as a couple rounds of storms
move through Central Alabama.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a threat of tornadoes, damaging winds, quarter size hail,
and areas of flooding Thursday morning, mainly east of a line from
Gadsden to Selma.

Water rises are expected on Catoma Creek as well as the Tombigbee
and Black Warrior River basins. Minor river flooding is forecast to
occur by Friday and last into early next week for some locations.
Please refer to river statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is requested
through Thursday morning.

In the hours before

Special weather statement, Feb 6, 12:14 AM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1214 AM CST Thu Feb 6 2020

ALZ030-031-060700-
Greene AL-Sumter AL-
1214 AM CST Thu Feb 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR GREENE AND CENTRAL SUMTER
COUNTIES UNTIL 100 AM CST...

At 1214 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Panola to near Epes to near
Coatopa. Movement was northeast at 55 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Eutaw, Forkland, Boligee, Union, Gainesville, Epes, Walden Quarters,
West Greene, Thornhill, Tishabee, New West Greene, Mantua, Allison,
Jena, Duffys Bend, Knoxville, Snoddy, New Mount Hebron, Belmont and
Eutaw Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 500 AM CST for southwestern
and west central Alabama.

LAT...LON 3304 8815 3304 8804 3315 8784 3302 8783
      3299 8771 3276 8787 3275 8780 3271 8783
      3265 8774 3262 8781 3259 8774 3252 8787
      3259 8806 3269 8804 3269 8812 3272 8808
      3277 8811 3279 8806 3283 8818 3292 8821
TIME...MOT...LOC 0614Z 213DEG 49KT 3286 8827 3270 8806 3248 8811

32/Davis
Special weather statement, Feb 6, 12:27 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1227 AM CST Thu Feb 6 2020

ALZ032-060700-
Hale AL-
1227 AM CST Thu Feb 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALE COUNTY UNTIL 100 AM
CST...

At 1227 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Union to near Eutaw to
Thornhill. Movement was northeast at 60 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Moundville, Akron, Sawyerville, Wedgeworth, Evansville, Mound State
Park, Elliots Creek, Selden Lock And Dam, Harper Hill, Moundville
Airport, Phipps and Havana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 500 AM CST for west central
Alabama.

LAT...LON 3280 8782 3286 8783 3290 8781 3290 8777
      3293 8777 3295 8773 3295 8775 3298 8775
      3299 8771 3301 8771 3300 8747 3292 8750
      3270 8779 3272 8780 3271 8783 3275 8781
      3277 8783 3276 8784 3276 8787
TIME...MOT...LOC 0627Z 219DEG 60KT 3290 8789 3281 8784 3267 8792

32/Davis
Special weather statement, Feb 6, 12:46 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1246 AM CST Thu Feb 6 2020

ALZ017-018-024>026-060730-
Etowah AL-Jefferson AL-Shelby AL-St. Clair AL-Blount AL-
1246 AM CST Thu Feb 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT...NORTH
CENTRAL SHELBY...ETOWAH...SOUTHEASTERN JEFFERSON AND ST. CLAIR
COUNTIES UNTIL 130 AM CST...

At 1246 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Aurora to near Clay to Cahaba Heights.
Movement was northeast at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Northeastern Birmingham, Hoover, Gadsden, Vestavia Hills, Homewood,
Mountain Brook, Trussville, Pell City, Irondale, Leeds, Moody,
Rainbow City, Oneonta, Attalla, Springville, Odenville, Center Point,
Clay, Margaret and Argo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 500 AM CST for central
Alabama.

LAT...LON 3415 8584 3370 8618 3369 8620 3367 8620
      3359 8626 3336 8684 3370 8664 3413 8633
      3410 8630 3418 8619 3419 8611 3420 8610
      3420 8584
TIME...MOT...LOC 0646Z 245DEG 39KT 3416 8619 3374 8657 3346 8673

32/Davis
Special weather statement, Feb 6, 12:54 AM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1254 AM CST Thu Feb 6 2020

ALZ018>021-026-027-060830-
Calhoun AL-Etowah AL-Talladega AL-St. Clair AL-Cleburne AL-
Cherokee AL-
1254 AM CST Thu Feb 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TALLADEGA...
CALHOUN...EASTERN ETOWAH...EAST CENTRAL ST. CLAIR...NORTHEASTERN
CLEBURNE AND CHEROKEE COUNTIES UNTIL 230 AM CST...

At 1254 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Walnut Grove to near Springville to
Greystone. Movement was east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Gadsden, Anniston, Oxford, Pell City, Jacksonville, Piedmont, Hokes
Bluff, Centre, Heflin, Cedar Bluff, Little River Canyon National
Preserve, Forney, West End-Cobb Town, Centre Municipal Airport, Cobb
Town, Fort McClellan, Saks, Lincoln, Glencoe and Weaver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3369 8535 3353 8627 3385 8606 3424 8583
      3424 8581 3426 8581 3426 8577 3436 8566
      3437 8563 3440 8563 3444 8558 3449 8557
      3453 8552
TIME...MOT...LOC 0654Z 253DEG 37KT 3411 8626 3381 8641 3344 8664

32/Davis
Local storm report, Feb 6, 1:25 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 AM CST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLOOD            BRYANT-DENNY STADIUM    33.21N 87.55W
02/06/2020                   TUSCALOOSA         AL   EMERGENCY MNGR

            FLOODING ALONG MULTIPLE STREETS, INCLUDING
            UNIVERSITY BLVD AND CAMPUS DRIVE, AND SHORT
            18TH ST AT 10TH AVE. WATER IS A COUPLE FEET
            DEEP IN SOME LOCATIONS, MAINLY DUE TO POOR
            DRAINAGE. REPORTS CONFIRMED BY COUNTY EM AND
            SOCIAL MEDIA.

&&

14
Special weather statement, Feb 6, 1:33 AM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
133 AM CST Thu Feb 6 2020

ALZ024-025-034-060830-
Bibb AL-Jefferson AL-Shelby AL-
133 AM CST Thu Feb 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...NORTHERN BIBB AND
JEFFERSON COUNTIES UNTIL 230 AM CST...

At 132 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Grove to Tannehill Ironworks State
Park to Eoline. Movement was northeast at 60 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Trussville, Helena, Hueytown, Gardendale,
Irondale, Leeds, Moody, Calera, Fairfield, Chelsea, Fultondale and
Montevallo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3356 8655 3355 8648 3350 8648 3350 8638
      3339 8638 3336 8635 3329 8637 3328 8643
      3320 8646 3318 8650 3312 8646 3307 8688
      3298 8730 3322 8716 3325 8707 3328 8707
      3331 8716 3345 8717 3377 8664 3377 8654
TIME...MOT...LOC 0732Z 228DEG 53KT 3344 8710 3327 8709 3301 8725

17/KLAWS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:05 PM CSTAreal Flood AdvisoryBMXMarion3 hr
Feb 5, 6:10 PM CSTSpecial Weather StatementBMXLamar50 min
Feb 5, 6:26 PM CSTSpecial Weather StatementBMXMarion49 min
Feb 5, 6:30 PM CSTAreal Flood AdvisoryBMXLamar3 hr
Feb 5, 7:02 PM CSTSpecial Weather StatementBMXPickens28 min
Feb 5, 7:09 PM CSTSpecial Weather StatementBMXWalker51 min
Feb 5, 7:24 PM CSTSpecial Weather StatementBMXFayette36 min
Feb 5, 10:25 PM CSTSpecial Weather StatementBMXHale35 min
Feb 5, 10:27 PM CSTAreal Flood AdvisoryBMXPickens5 hr
Feb 5, 10:30 PM CSTSpecial Weather StatementBMXGreene30 min
Feb 5, 10:37 PM CSTAreal Flood AdvisoryBMXFayette, Jefferson, Tuscaloosa, Walker4 hr
Feb 5, 10:57 PM CSTSpecial Weather StatementBMXTuscaloosa33 min
Feb 5, 11:21 PM CSTAreal Flood AdvisoryBMXGreene, Sumter5 hr
Feb 5, 11:44 PM CSTSevere Thunderstorm WarningBMXSumter46 min
Feb 5, 11:51 PM CSTSpecial Weather StatementBMXTuscaloosa24 min
Feb 5, 11:58 PM CSTAreal Flood WarningBMXGreene, Sumter, Tuscaloosa6 hr
Feb 6, 12:05 AM CSTAreal Flood AdvisoryBMXBlount, Etowah, St. Clair5 hr
Feb 6, 12:08 AM CSTSpecial Weather StatementBMXJefferson52 min
Feb 6, 12:14 AM CSTSpecial Weather StatementBMXGreene46 min
Feb 6, 12:27 AM CSTSpecial Weather StatementBMXHale33 min
Feb 6, 12:46 AM CSTSpecial Weather StatementBMXEtowah, St. Clair44 min
Feb 6, 12:47 AM CSTAreal Flood WarningBMXBlount, Jefferson, Walker6 hr
Feb 6, 12:47 AM CSTSevere Thunderstorm WarningBMXBibb, Hale, Perry42 min
Feb 6, 12:54 AM CSTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne96 min
Feb 6, 1:19 AM CSTSevere Thunderstorm WarningBMXMarengo, Sumter56 min
Feb 6, 1:33 AM CSTSpecial Weather StatementBMXJefferson, Shelby57 min
Feb 6, 1:56 AM CSTSevere Thunderstorm WarningBMXGreene, Hale64 min
Feb 6, 1:57 AM CSTAreal Flood WarningBMXCherokee, Etowah, St. Clair9 hr
Feb 6, 1:59 AM CSTTornado WarningBMXShelby20 min
Feb 6, 2:23 AM CSTTornado WarningBMXJefferson, St. Clair, Shelby52 min
Feb 6, 2:35 AM CSTTornado WarningBMXBibb, Hale, Perry40 min
Feb 6, 2:53 AM CSTTornado WarningBMXCalhoun, Etowah, St. Clair39 min
Feb 6, 2:58 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter47 min
Feb 6, 3:12 AM CSTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby51 min
Feb 6, 3:22 AM CSTTornado WarningBMXCherokee26 min
Feb 6, 3:31 AM CSTSevere Thunderstorm WarningBMXBibb, Perry42 min
Feb 6, 3:35 AM CSTFlash Flood WarningBMXJefferson, St. Clair, Shelby3 hr
Feb 6, 4:06 AM CSTRiver Flood WarningBMXJefferson17 hr
Feb 6, 4:12 AM CSTSpecial Weather StatementBMXShelby48 min
Feb 6, 4:41 AM CSTTornado WarningBMXClay, Cleburne, Randolph12 min
Feb 6, 5:38 AM CSTSevere Thunderstorm WarningBMXClay, Coosa, Talladega32 min
Feb 6, 6:19 AM CSTSpecial Weather StatementBMXClay, Cleburne26 min
Feb 6, 6:32 AM CSTFlash Flood WarningBMXCalhoun, Chilton, Clay, Cleburne, Coosa, Randolph and 3 more3 hr
Feb 6, 6:39 AM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby37 hr
Feb 6, 6:52 AM CSTAreal Flood WarningBMXBlount, Jefferson, Shelby6 hr
Feb 6, 7:05 AM CSTSpecial Weather StatementBMXCoosa, Elmore, Tallapoosa25 min
Feb 6, 7:31 AM CSTSpecial Weather StatementBMXTallapoosa44 min
Feb 6, 7:43 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa44 hr
Feb 6, 7:43 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa60 hr
Feb 6, 7:46 AM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker3 days
Feb 6, 7:50 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter19 days
Feb 6, 7:53 AM CSTRiver Flood WarningBMXSumter10 days
Feb 6, 8:14 AM CSTSpecial Weather StatementBMXChambers, Randolph, Tallapoosa46 min
Feb 6, 8:32 AM CSTSpecial Weather StatementBMXMontgomery43 min
Feb 6, 8:41 AM CSTAreal Flood AdvisoryBMXChambers, Clay, Coosa, Elmore, Lowndes, Montgomery and 2 more3 hr
Feb 6, 8:49 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry48 hr
Feb 6, 9:27 AM CSTSevere Thunderstorm WarningBMXLowndes, Montgomery40 min
Feb 6, 9:28 AM CSTAreal Flood WarningBMXCalhoun, Chilton, Clay, Cleburne, Coosa, Randolph and 4 more3 hr
Feb 6, 9:54 AM CSTAreal Flood AdvisoryBMXBullock, Lee, Macon, Montgomery, Russell3 hr
Feb 6, 9:58 AM CSTSpecial Weather StatementBMXMacon47 min
Feb 6, 10:06 AM CSTSevere Thunderstorm WarningBMXBullock, Macon33 min
Feb 6, 10:27 AM CSTSevere Thunderstorm WarningBMXLee, Russell34 min
Feb 6, 1:41 PM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa19 hr
Feb 6, 1:46 PM CSTRiver Flood WarningBMXDallas, Perry10 days
Feb 6, 1:46 PM CSTRiver Flood WarningBMXDallas, Perry43 hr

Nearby

Tornado Warnings in Alabama, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.